This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am perfectly functional for most of the month, but for just over a week -- strongly tied to the time of ovulation -- I am so ANGRY I can barely function. The anger is generalized, irrational, and tends to be focused on whatever is happening at the time. Nothing my children or husband can do or say is right. And even though I guard against it and try to psych myself up to behave normally during that time, I seem incapable of doing so. My teeth grind so hard from the stress of it, I've even broken a couple of them.
My gyno just started me on Serafem, which i know is just plain old prozac. Is this the best option, considering it seems to have such a strong hormonal tie and is episodic -- occurring only during one week out of the month?
This is one of the treatment options..you might ask your gyn to run some hormone tests to see if your hormones at that part of the cycle are extremely high, and if so, maybe can be modified as some have done with birth control pills which even out the distribution of estrogen during your cycle. On the psychological side, your period may have some special meaning to you that is still upsetting, and sorting that out may help you control your anger moods.
I can sympathize, it's not an easy thing to deal with (or live with).
My moods are all over the place prior to menstruation. I can get angry, irritable, agitated, withdrawn, depressed ...you name it. It can feel a bit like walking through a field of mine bombs. And walking through the same field doesn't always guarantee the same result. For me most months are rarely the same. Although there are some similarities.
It's interesting what the doctor says about the psychological side.
I hope the medication works. If you want some additional material to read you could try looking up PMS and PMDD in the health topics.
WOW I thought I was the only woman who went through every emotion the week before. Good to know I'm not alone, but sorry for any woman who goes through this. I was put on Lexapro for this, but then without warning my insurance was discontinued the day before I got my refill (been on Lex for a year) I've been without for 12 days now and it's not been pretty, especially since it is now 1 week before Aunt Flo gets here.
About the medication, some people have mentioned low or zero fee clinics. Could that be an option and allow you to access the medication? Some people have also mentioned accessing medication (samples) through their doctors.
It's not a good idea to stop taking medication like that. There should have been at least appropriate warning time so that you could have put contingencies in place.
I hope you get through this OK.
This is all to real, for we have been through these same experiences for almost 10 years and it has had a horrific effect on all of us. We recently reached our limit and realized we needed medical help, I am telling you this situation is terrible, fussing, cussing, ranting,raging, the breaking of glass crying, screaming, waking of out of a not so sound sleep terrifying 3 young children, husband wanting to leave. We are just now hoping to get some help. Although without insurance this all leads to another bad deal, from one Dr to the next and they all think you are crazy, I am talking of our daughter which has recently been also diagnoised bipolar on top of the pmdd, there is hope and there is and answer the truth, finding someone who cares and affording the medication, this is a strain and a hardship on all involved but we will win with LOVE.
as stated by others here i thought i was the only one going through this. i thought i was crazy!!! i'm sooo happy to hear that others are going through this and i know theres help :) i will make an appt now with gyno to see if i can get tested and get this fixed!!! thank you everyone for sharing this and thank you med help for giving us this resourse :*)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.